Deformation theory of objects in homotopy and derived categories. II: Pro-representability of the deformation functor. (English) Zbl 1197.18003

In the first part [A. I. Efimov, V. A. Lunts and D. O. Orlov, Adv. Math. 222, No. 2, 359–401 (2009; Zbl 1180.18006)] of this series of articles the authors developed a general deformation theory of objects in both the homotopy and derived category of differential graded categories. This second part is concerned with representability issues of the (derived) pseudo-functors Def\((E)\) and coDef\((E)\) defined on the category of artinian DG algebras for a DG module \(E\) over a DG category. Since they take values in the \(2\)-category of groupoids, rather than sets, such a question is better dealt with if the source is a \(2\)-category of artinian DG algebras.
There are actually two such natural bicategories, one on which an extension of the codeformation can be defined, the other where the deformation can be extended. These two \(2\)-categories are equivalent and the deformation DEF\((E)\) and codeformation coDEF\((E)\), when restriced to negative artinian DG categories, coincide under some extra finiteness conditions on \(E\). The main pro-representability theorem states then that these equivalent pseudo-functors are pro-represented by the dual of the bar construction on the minimal \(A_\infty\)-model of \({\mathbb R} \text{Hom}(E, E)\). This motivates the study in the first part of this paper of \(A_\infty\)-algebras, categories, and modules, as well as bar constructions and the Maurer-Cartan pseudo-functor in this setting.


18E30 Derived categories, triangulated categories (MSC2010)
18G10 Resolutions; derived functors (category-theoretic aspects)
16D90 Module categories in associative algebras
55U35 Abstract and axiomatic homotopy theory in algebraic topology


Zbl 1180.18006
Full Text: DOI arXiv


[1] Benabou, J., Introduction to bicategories, () · Zbl 1375.18001
[2] Efimov, A.; Lunts, V.A.; Orlov, D., Deformation theory of objects in homotopy and derived categories I: general theory, Adv. math., 222, 2, 359-401, (2009), preprint available at · Zbl 1180.18006
[3] Efimov, A.; Lunts, V.A.; Orlov, D., Deformation theory of objects in homotopy and derived categories III: abelian categories, Adv. Math., submitted for publication, preprint available at · Zbl 1225.18009
[4] Keller, B., Deriving DG categories, Ann. sci. école norm. sup. \(4^e\) série, 27, 63-102, (1994) · Zbl 0799.18007
[5] Kontsevich, M., Homological algebra of mirror symmetry, (), 120-139 · Zbl 0846.53021
[6] Kontsevich, M.; Soibelman, Y., Notes on \(A_\infty\)-algebras, \(A_\infty\)-categories and noncommutative geometry. I, (), 153-219 · Zbl 1202.81120
[7] Kontsevich, M.; Rosenberg, A., Noncommutative smooth spaces, (), 85-108 · Zbl 1003.14001
[8] Lefevre-Hasegawa, K., Sur LES A-infini categories, PhD thesis, preprint available at
[9] Saneblidze, S.; Umble, R., Diagonals on the permutahedra, multiplihedra and associahedra, Homology homotopy appl., 6, 1, 363-411, (2004) · Zbl 1069.55015
[10] Toën, B.; Vaquié, M., Moduli of objects in dg-categories, Ann. sci. de l’ENS, 40, 3, 387-444, (May-June 2007)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.